MAUDE Adverse Event Report: NEURAVI LTD. EMBOTRAP III 5 MM X 22 MM; EMBOTRAP III REVASCULARIZATION DEVICE

NEURAVI LTD. EMBOTRAP III 5 MM X 22 MM; EMBOTRAP III REVASCULARIZATION DEVICE
Catalog Number ET309522
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Intracranial Hemorrhage (1891)
Date of Event 01/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported, via a personal interaction, that a embotrap iii 5 mm x 37 mm (et309537/lot # unknown) was used during a mechanical thrombectomy procedure for an occlusion at the m2 segment of the middle cerebral artery (mca).The procedure was done by ¿combined technique using aspiration catheter and the embotrap¿, which resulted in ¿tici3 and full recanalization¿.However, ¿bleeding was found in the periphery area¿.Post-procedure changes in the patient were reported as ¿patients did not appear to be significantly affected¿.There were no reports of device deficiencies related to the embotrap iii device.The physician commented that the tip of the embotrap may have entered the thin branch and caused the bleeding.The event was reported as such: ¿the procedure was a mechanical thrombectomy of m2 occlusion by a combined technique using aspiration catheter and the embotrap.The embotrap was used according to ifu.The embotrap was approached to the target region by using a guidewire and a microcatheter for m2 occlusion.The embotrap was deployed at distal of the target thrombus when the stent just passed the thrombus.Tici3 and full recanalization were achieved.However, bleeding was found in the periphery area.When the procedure was reviewed later, the stent behaved as if it was being pushed up a little during deployment.The physician commented that the tip of the embotrap may have entered the thin branch and caused the bleeding¿.Post-procedure changes in the patient were reported as: ¿patients did not appear to be significantly affected¿.A continuous flush was done.¿other concomitant device is a trak microcatheter¿.No further information has been made available at the time of this review.Additional information was received on 24-sep-2023.Summary of the limited information provided: the information indicates that a medical intervention was not performed to treat the bleeding.Regarding the patient¿s baseline neurological condition, if the event led to prolonged hospitalization or permanent patient deficits, and the current health status of the patient, it was commented that this information could not be obtained due to ¿this being an old case and the physician could not recall¿.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d3 ¿ the product catalog and lot numbers were not reported; udi unavailable.Section e1.Initial reporter phone: (b)(6).The device was discarded; therefore, no further investigation can be performed.The lot number is not known; therefore, a device history record review cannot be completed.Cerebral hemorrhage is a known potential complication associated with the use of the embotrap iii and is mentioned in the instructions for use (ifu) as such.There are patient, procedural, and pharmacological factors that may have contributed with no indication of a device malfunction or defect.Per the treating physician¿s assessment, contributing factors for the adverse event of cerebral hemorrhage was ¿the tip of the embotrap may have entered the thin branch and caused the bleeding¿.Since the severity of the event is unknown and the relationship of the device to the reported event cannot be excluded, this event does meet us fda reporting criteria under 21 cfr 803 with a classification of ¿serious injury¿.The file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Section b5: additional information was received on 25-oct-2023.Summary: the information indicated that there was no medical intervention performed to treat the bleed; ¿no medical intervention was performed.Heparin was terminated and bleeding decreased.Then, the patient condition was monitored¿.Regarding any residual neurological deficits that resulted from the event, it was commented that no further information could be obtained, and that the physician did not consider the event to be major; ¿we could not get the detail information, but the physician commented that it was not so major issue¿.No further information was provided.After review, this additional information did not require changes to the reportability determination; therefore, no changes were made.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
EMBOTRAP III 5 MM X 22 MM
Common Device Name
EMBOTRAP III REVASCULARIZATION DEVICE
Manufacturer (Section D)
NEURAVI LTD.
block 3 ballybritt
business park
galway H91 K 5YD
EI  H91 K5YD
Manufacturer (Section G)
ADVANT MEDICAL
parkmore business park west
galway H91 P V0V
EI   H91 PV0V
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key17851769
Report Number3011370111-2023-00148
Device Sequence Number3453175
Product Code NRY
UDI-Device Identifier10886704082866
UDI-Public10886704082866
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K193063
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberET309522
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2023
Supplement Date Received by Manufacturer10/25/2023
Initial Report FDA Received Date10/02/2023
Supplement Report FDA Received Date10/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TRAK MICROCATHETER; UNSPECIFIED GUIDEWIRE
Outcome Attributed to Adverse Event Life Threatening;
Patient SexUnknown